ADVERTISEMENT

Q. I had a sudden outbreak of hives. Are my medications appropriate?

Answered by
Dr. Shanza Ikram
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 14, 2018 and last reviewed on: Nov 22, 2022

Hello doctor,

This is regards to my urticaria problem. I had a chronic urticaria three years back, for which I underwent a course of Loratidine and Xyzal-M for close to one and a half years and was keeping well. All of a sudden, I had a severe outbreak of hives last week and was put on Dazit-M, Allegra 180 and Xyzal along with Methylprednisolone (8 mg).This time it is so severe and after three days it is not coming down. I need your advice on my current condition and if my medications are appropriate.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

At the moment, you are having acute exacerbation precipitated by one of the exaggerating factors like artificial flavoring agents, any drugs or some chemical agents.

You have already been prescribed steroid which is Methylprednisolone for three days and some other antiallergic medicine as well. I will recommend you to be patient for one more week and continue the same medication. If in case there is no improvement, only then I will recommend having another short course of steroid.

Meanwhile, I will ask you to please avoid readymade or take away meals, use bland products for washing, avoid perfumes deodorants, etc. I know this is difficult to do but avoid as much as you can.

You can apply topical steroid lotion mixed with vaseline lotion in equal parts and then apply on your hives two times daily. Please continue with your oral medicine in addition to this. In case you have any breathing difficulty then see a doctor on an emergency basis.

Next time please send a picture of the lesion as well to know the extent of disease too.


Hello doctor,

Thanks for your prompt response.

I am certainly feeling better. However, I have been taking antihistamine medications and methyl prednisone steroid for the last day. I have further queries and need your input.

As I was under severe work stress, I have been taking Betacap 20 TR and Cipralex 5 mg (half a tablet) for almost 8 months. Since this urticaria outbreak, I am not taking them and would again want to start these dosages. Will it cause any outbreaks of hives?

#

Hello,

Welcome back to icliniq.com.

Well, as I told you earlier that any type of drug might be the cause of acute exacerbation of urticaria, and you have mentioned it could cause them. I recommend you not start these drugs immediately after your urticaria treatment.

First, you should wait at least 3 weeks and if you feel that your stress symptom is getting worse or aggravating, then start your drug one by one; that is, first start with Betacap (Propranolol) for ten days, then after that, add your second drug. This is so if Betacap causes urticaria, it will be obvious within ten days of restarting it, or if the second drug is the cause, it will cause urticaria when you start it. This is how we find the culprit drug.

I hope you got my point.

Take care.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What is the treatment for sinusitis?

To take antiallergic like Levocetirizine ...   Read full

Why did I develop hives after tattoo?

They freak me out as I have particular anxiety about allergic reactions and would like to know how long it will take for these hives and itchiness to subside ...   Read full

Why do red hives appear in different parts of my body after drinking alcohol?

.. sorry, but the picture you uploaded (attachments removed to protect the patient's identity) seems a little bit taken far away, not giving me a full description of what it is. Yes, you should get your liver function tests. This will help us to dete...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Impact of COVID-19 on Female Sexual Health
Women have been affected and still face the consequences of Coronavirus on their sexual health. Read more about the impa...  Read more»
Carpal Tunnel Syndrome in Pregnancy
Carpal tunnel syndrome in pregnancy occurs when a nerve supplying the hand is compressed at the forearm level due to the...  Read more»
Breaking the Link-Irritable Bowel Syndrome and Bacterial Overgrowth
A surplus of bacteria in the intestine causes irritable bowel syndrome (IBS). Read the article below to know more about ...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.